Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
A lack of significant precipitation caused severe drought conditions (D2), that began in late September 2008, to continue across parts of north-central, central and northeast Wisconsin. The severe drought (D2) continued through January 2009.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A lack of significant precipitation caused severe drought conditions (D2), that began in late September 2008, to continue across parts of north-central, central and northeast Wisconsin. The severe drought (D2) continued through January 2009.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 30, 2:51 PM CST, 9 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CST SUN NOV 30 2008 .SYNOPSIS...VERY ACTIVE WX LARGE SCALE PATTERN IN PLACE ACRS THE CONUS. STG RIDGE WL REMAIN NR THE WEST COAST...WITH DOWNSTREAM TROF POSN NEAR THE GREAT LAKES RGN. THE UPR PATTERN SHOULD LEAD TO THE DEVELOPMENT OF A FEW FAIRLY SIG STORM SYSTEMS THROUGHOUT THE PERIOD. TEMPS WL HEAD FOR BLO NORMAL LEVELS AS CANADIAN AIR SETTLES ACRS THE RGN DURING THE WK. && .SHORT TERM...TNGT/MON. FORCING WITH MAIN STORM SYSTEM NOW INCRG ACRS E-C WI. RETURNS INCRG RAPIDLY ON RADAR. MAIN CONCERN ABOUT ACCUMULATIONS IS NOW THE WATER-TO-SNOW RATIO...AND WHAT EFFECT WARM BOUNDARY LAYER TEMPS WL HAVE THIS EVENING. WL PROBABLY STICK CLOSE TO PREV FCST...BUT MAY MAKE SOME TWEAKS AT THE LAST MINUTE. WL EXPAND ADVISORY NEWD A BIT TO ACCOUNT FOR LATEST RADAR TRENDS. BAND FARTHER NW HAS BEEN THE MAIN SHOW UP TO THIS POINT. BUT GUID SUGGESTS IT WL DRIFT WWD AND SLOWLY DECR DURING THE EVENING. THAT SEEMS REASONABLE AS MAIN FORCING TAKES OVER THE SE. ADVISORY FOR CENTRAL WI IS UNTIL 06Z...AND WL STICK WITH THAT FOR NOW. EVENING SHIFT CAN EXTEND IF NEEDED. SCT SHSN OFF LAKE SUPERIOR WL WORK INTO THE N...BUT TRAJ NOT IDEAL SO THAT SHOULD KEEP THINGS IN CHECK. .LONG TERM...MON NGT THRU NXT SUNDAY. AMPLIFIED FLOW ACROSS THE CONUS TO PERSIST THRU NXT WEEKEND WITH AN UPR RDG JUST OFF THE WEST COAST AND AN UPR TROF AFFECTING MOST AREAS EAST OF THE CONTINENTAL DIVIDE. THIS SCENARIO PLACES NE WI IN A NW FLOW ALOFT WITH BLO NORMAL TEMPS...POTENTIAL FOR CLIPPER SYSTEMS AND PSBL LK EFFECT SNOWS FOR NRN WI. THE MAIN FOCUS FOR THIS PERIOD TO BE WED INTO THU AS LOW PRES MOVE NE FROM THE SRN PLAINS TO THE GREAT LKS. MDLS ARE IN AGREEMENT BY BRINGING A WEAK SFC RDG INTO THE WRN GREAT LKS RGN MON NGT. WNDS WL BACK WEST DURING THE EVENING AND S-SW DURING THE OVRNGT HRS. ANY LINGERING LK EFFECT SNOW SHWRS/ FLURRIES SHOULD COME TO AN ABRUPT END AS TRAJS BECOME UNFAVORABLE... THUS HAVE REMOVED ANY PCPN FROM VILAS CNTY. LOOK FOR SKIES TO BECOME PARTLY CLDY (EVEN MOSTLY CLR FOR A TIME) AND WNDS TO DIMINISH AS THE RDG APPROACHES. THIS WL LEAD TO A CHILLY NGT ESP WITH SOME FRESH SNOW ON THE GROUND. PREFER THE COLDER MET GUID FOR MIN TEMPS. CLDS WL QUICKLY MOV BACK INTO NE WI ON TUE AS A CDFNT APPROACHES NW WI BY 00Z WED. MSTR APRS LIMITED AT THE ONSET...BUT CANNOT RULE OUT THE LEADING EDGE OF PCPN PUSHING INTO CNTRL WI TUE AFTERNOON. PCPN TYPE MAY BECOME AN ISSUE AS SFC TEMPS HOVER AROUND FREEZING AND 8H TEMPS RESIDE AROUND -2C. HAVE KEPT PCPN AS ALL SNOW N-CNTRL...BUT DONT SEE FREEZING RAIN ON THE FCST SNDNGS SO PREFER A RAIN/SNOW MIX FOR CNTRL WI. DONT BELIEVE PCPN WL REACH ERN WI BY TUE AFTERNOON AND HAVE REMOVED POPS THERE. THE CDFNT MOVS INTO WI TUE NGT AND PROVIDE ENUF LIFT TO GENERATE A CHC OF SNOW ACROSS THE ENTIRE FCST AREA. FORCING IS STILL RELATIVELY WEAK...SO DO NOT ANTICIPATE MUCH IN THE WAY OF SNOW ACCUMULATION (<1 INCH). TEMPS SHOULD NOT DROP TOO FAR WITH THICK CLDS/PCPN IN THE VCNTY. PREFER TO LEAN TOWARD THE WARMER MET/NAM GUID FOR MIN TEMPS. CDFNT TO SLIDE JUST TO OUR EAST ON WED...BUT NOT VERY FAR AS A SFC LOW RIDES NE ALONG THE FNT. BIG QSTN IS EXACTLY WHERE THIS SFC LOW TRACKS AS THE ECMWF/CANADIAN MDLS TAKE THE LOW INTO NE IL BY 00Z THU...WHILE THE GFS/UKMET PREFER EITHER SRN LWR MI OR NRN IN. THIS DIFFERENCE CAN BE TRACED BACK TO THE DEPTH OF THE UPR TROF OVR THE PLAINS AND JET ENERGY ROUNDING THE BASE OF THE TROF. DUE TO THE STRENGTH OF THE UPR JET...PREFER THE SHARPER UPR TROF SOLN WHICH FAVORS THE ECMWF/CANADIAN SOLN. A TIGHTENING BAROCLINIC ZN AND LIFT FROM THE LEFT EXIT RGN OF THE UPR JET COMBINED WITH THE SFC LOW TRACK ALL POINT TO A WINTER STORM EVENT ACROSS SOME PORTION OF NE WI. TOO EARLY TO DETERMINE WHICH PART OF THE FCST AREA WL SEE THE MOST SNOW ACCUMULATION...BUT POTENTIAL IS THERE FOR 6+ INCHES SOMEWHERE. THE SFC LOW TRACKS NE ACROSS NRN LWR MI WED NGT AND INTO SE ONTARIO/SW QUEBEC ON THU. ACCUMULATING SNOW WL PERSIST ACROSS THE FCST AREA WED NGT AND THEN BEGIN TO TAPER OFF TO LGT SNOW SHWRS OR FLURRIES ONTHU AS CYCLONIC FLOW AND CAA TAKES OVR. WL HAVE TO WATCH WND DIRECTION ON THU AS POTENTIAL OF LK EFFECT EXISTS FROM LK SUPERIOR. IF TRAJS BECOME FAVORABLE...NRN WI WOULD SEE ANOTHER ROUND OF MODERATE TO HVY SNOW. HOWEVER...CURRENT INDICATIONS ARE THAT WNDS WL HAVE TOO MUCH OF A WESTERLY COMPONENT...THEREBY KEEPING THE BEST LK EFFECT TO OUR NORTH. A WEAK RDG OF HI PRES TO THEN PUSH ACROSS THE WRN GREAT LKS THU NGT AND ALREADY BE TO OUR EAST BY FRI. ANY LINGERING SNOW SHWRS OR FLURRIES SHOULD COME TO AN END THU NGT WITH DRY CONDITIONS FOR FRI AS WNDS BACN MORE S-SW DURING THE DAY. THE BREAK IN THE SNOW DOES NOT LAST LONG AS MDLS INDICATE A CLIPPER-TYPE LOW PRES QUICKLY MOVS INTO THE WRN GREAT LKS FRI NGT AND TOWARD THE ERN GREAT LKS ON SAT. EXPECT TO SEE A BAND OF SNOW ACCOMPANY THIS SYSTEM AND HAVE RAISED POPS INTO THE CHC CATEGORY FOR STARTERS. WNDS SHIFT BACK TO THE NORTH BEHIND THE DEPARTED CLIPPER AND THIS LEADS TO ANOTHER CHC OF LK EFFECT SNOW SHWRS FOR NRN WI NXT SUNDAY. 8H TEMPS APPROACHING -20C AND FAVORABLE TRAJS WOULD BRING A POTENTIAL OF ACCUMULATING SNOW ESP FOR VILAS CNTY. && .AVIATION...IFR/LIFR CONDITIONS EXPECTED MUCH OF THE NGT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM MONDAY WIZ022-038>040-048>050- WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY WIZ020-021-031-037-045-073-074- WINTER WEATHER ADVISORY UNTIL MIDNIGHT WIZ030-035-036- && SKOWRONSKI/KALLAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CST SUN NOV 30 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 334 PM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL WISCONSIN TONIGHT. 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED BY MONDAY MORNING WITH THE HIGHER AMOUNTS LOCATED TOWARD MANITOWOC COUNTY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR CENTRAL AND PARTS OF FAR NORTHEAST WISCONSIN TONIGHT. 2 TO 4 INCHES OF ACCUMULATION IS EXPECTED BY MONDAY MORNING. IN ADDITION TO THE NEW SNOWFALL...STRONG NORTH WINDS INCREASING TO 20 TO 30 MPH THIS EVENING WITH GUSTS TO 40 MPH OVERNIGHT WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE CONSIDERABLE BLOWING AND DRIFTING SNOW. LESS THAN 2 INCHES OF SNOW IS EXPECTED OVER CENTRAL AND NORTH CENTRAL WISCONSIN. BLUSTERY NORTH WINDS COMBINED WITH THE SNOW WILL PRODUCE SLIPPERY ROADS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AGAIN MID-WEEK AS ANOTHER STORM SYSTEM CROSSES THE REGION. IT IS STILL TOO EARLY TO PROVIDE A REASONABLE ESTIMATE OF SNOWFALL AMOUNTS. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS DURING AND AFTER THE EVENT ARE GREATLY APPRECIATED. LMZ521-522-541>543-012145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 334 PM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A GALE WARNING WILL CONTINUE THROUGH MONDAY AFTERNOON. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY MUCH OF THE WEEK. AK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM SNOW WAUTOMA 44.06N 89.28W
11/30/2008 M0.5 INCH WAUSHARA WI CO-OP OBSERVER
&&
SACPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HEAVY SNOW CLEVELAND 43.91N 87.75W
11/30/2008 M2.0 INCH MANITOWOC WI PUBLIC
PICKED UP 2 INCHES LAST HOUR. WHITE OUT CONDITIONS ON I43
NEAR CLEVELAND.
&&
SACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST SUN NOV 30 2008 WIZ022-039-040-049-050-010530- DOOR-BROWN-KEWAUNEE-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...GREEN BAY...ALGOMA... CHILTON...TWO RIVERS 928 PM CST SUN NOV 30 2008 ...SNOW BECOMING HEAVIER ACROSS THE LAKE SHORE COUNTIES... SNOW WAS BECOMING HEAVIER IN MANITOWOC..KEWAUNEE AND DOOR COUNTIES AT MID EVENING...WITH VERY HEAVY SNOW REPORTED IN MANITOWOC COUNTY. SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR WERE REPORTED IN THE CLEVELAND AREA AT 930 PM...CAUSING TRAFFIC TO SLOW OR STOP ALONG INTERSTATE 43. SNOW WILL INCREASE IN INTENSITY FURTHER WEST IN THE FOX VALLEY BY LATE EVENING. RDM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM SNOW GREEN BAY 44.51N 88.00W
11/30/2008 M2.5 INCH BROWN WI OFFICIAL NWS OBS
LIGHT SNOW.
&&
SACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1123 PM CST SUN NOV 30 2008 WIZ050-010730- MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 1123 PM CST SUN NOV 30 2008 ...MODERATE TO HEAVY SNOW WILL CONTINUE NEAR THE LAKE INTO THE EARLY MORNING HOURS... MODERATE TO HEAVY SNOW WILL CONTINUE ALONG THE LAKE SHORE... ESPECIALLY SOUTH OF TWO RIVERS. SNOW COULD FALL AT AN INCH OR MORE PER HOUR. SNOW WILL BE SOMEWHAT LIGHTER INLAND FROM THE LAKE...BUT WILL STILL BE SIGNIFICANT. FALLING TEMPERATURES AND STRONG NORTH WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW...ESPECIALLY LATER TONIGHT. RDM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM SNOW 3 E GREEN BAY 44.51N 87.94W
11/30/2008 M4.0 INCH BROWN WI TRAINED SPOTTER
EAST SIDE OF GREEN BAY
&&
RICHMThe national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145252, 145271, 145274, 145276, 145277, 145279, 145280, 145281, 145282, 145283, 145285, 145286, 145287, 145288, 145290.